Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 41, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Jun 2, 2017, 8:12 PM CDT for Cotton County, Oklahoma. It took effect at Jun 2, 2017, 8:45 PM CDT. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2017, 8:12 PM CDT (01:12 UTC)
- In effect from
- Jun 2, 2017, 8:45 PM CDT
- Expired
- Jun 3, 2017, 11:57 PM CDT
- In force
- 27 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cotton County, OK
The radar
The Altus AFB radar (KFDR), 35 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Deep Red Creek near Randlett (RNDO2). The gauge peaked at 23.19 ft at Jun 3, 2017, 8:00 AM CDT.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07311500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
728
WGUS44 KOUN 030112
FLWOUN
Flood Warning
National Weather Service Norman OK
812 PM CDT Fri Jun 2 2017
OKC033-031312-
/O.NEW.KOUN.FL.W.0041.170603T0145Z-170603T1854Z/
/RNDO2.1.ER.170603T0145Z.170603T0600Z.170603T1254Z.NO/
812 PM CDT Fri Jun 2 2017
The National Weather Service in Norman has issued a
* Flood Warning for
The Deep Red Creek near Randlett.
* until Saturday afternoon...or until the warning is cancelled.
* At 7:45 PM Friday the stage was 19.6 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek will rise above flood stage Friday
evening and crest near 21.5 feet early Saturday morning. The Deep
Red Creek will fall below flood stage mid Saturday morning.
* Impact...At 22.0 feet...Flood depths up to 2 feet occur over
croplands...pastures...and low-lying local roads along and near
the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$5 follow-up statements
736
WGUS44 KOUN 031120
FLWOUN
Flood Warning
National Weather Service Norman OK
620 AM CDT Sat Jun 3 2017
OKC033-032320-
/O.EXT.KOUN.FL.W.0041.000000T0000Z-170604T1241Z/
/RNDO2.2.ER.170603T0112Z.170603T1200Z.170604T0641Z.NO/
620 AM CDT Sat Jun 3 2017
...Observed flooding increased from Minor to Moderate severity...
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Deep Red Creek near Randlett.
* until Sunday morning...or until the warning is cancelled.
* At 5:45 AM Saturday the stage was 23.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek will continue rising to near 23.1
feet mid Saturday morning. The Deep Red Creek will fall below flood
stage early Sunday morning.
* Impact...At 23.0 feet...Valley-wide flooding of croplands...
pastures...and local roads occurs and is accompanied by flood
depths up to 3 feet with swift currents.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
Kurtz812
WGUS84 KOUN 031312
FLSOUN
Flood Statement
National Weather Service Norman OK
812 AM CDT Sat Jun 3 2017
OKC033-032112-
/O.EXT.KOUN.FL.W.0041.000000T0000Z-170604T1630Z/
/RNDO2.2.ER.170603T0112Z.170603T1245Z.170604T1030Z.NO/
812 AM CDT Sat Jun 3 2017
...Flood Warning extended until Sunday morning...
The Flood Warning continues for
The Deep Red Creek near Randlett
* until Sunday morning...or until the warning is cancelled.
* At 7:45 AM Saturday the stage was 23.1 feet.
* Moderate flooding is occurring.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is near crest and will begin falling
early Saturday afternoon. The Deep Red Creek will fall below flood
stage early Sunday morning.
* Impact...At 23.0 feet...Valley-wide flooding of croplands...
pastures...and local roads occurs and is accompanied by flood
depths up to 3 feet with swift currents.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$007
WGUS84 KOUN 031915
FLSOUN
Flood Statement
National Weather Service Norman OK
215 PM CDT Sat Jun 3 2017
OKC033-040315-
/O.CON.KOUN.FL.W.0041.000000T0000Z-170604T1630Z/
/RNDO2.2.ER.170603T0112Z.170603T1245Z.170604T1030Z.NO/
215 PM CDT Sat Jun 3 2017
The Flood Warning continues for
the Deep Red Creek near Randlett
* until Sunday morning...or until the warning is cancelled.
* At 1:45 PM Saturday the stage was 22.7 feet.
* Minor flooding is occurring.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek has crested and will continue to
fall. The Deep Red Creek will fall below flood stage early Sunday
morning.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
Mahale125
WGUS84 KOUN 040102
FLSOUN
Flood Statement
National Weather Service Norman OK
802 PM CDT Sat Jun 3 2017
OKC033-040902-
/O.EXT.KOUN.FL.W.0041.000000T0000Z-170604T1054Z/
/RNDO2.2.ER.170603T0112Z.170603T1245Z.170604T0454Z.NO/
802 PM CDT Sat Jun 3 2017
The Flood Warning continues for
the Deep Red Creek near Randlett
* until late tonight...or until the warning is cancelled.
* At 7:45 PM Saturday the stage was 21.5 feet.
* Minor flooding is occurring.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek has crested and will continue to
fall. The Deep Red Creek will fall below flood stage late Saturday
evening.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
Mahale802 WGUS84 KOUN 040457 FLSOUN Flood Statement National Weather Service Norman OK 1157 PM CDT Sat Jun 3 2017 OKC033-040527- /O.CAN.KOUN.FL.W.0041.000000T0000Z-170604T1054Z/ /RNDO2.2.ER.170603T0112Z.170603T1245Z.170604T0411Z.NO/ 1157 PM CDT Sat Jun 3 2017 The Flood Warning is cancelled for The Deep Red Creek near Randlett. * At 12 AM Sunday the stage was 19.7 feet. * Flood stage is 20.0 feet. * Forecast: The Deep Red Creek has fallen below flood stage and is forecast to continue to fall. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 2, 2:56 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 2, 2:56 PM CDT, 5 hours 16 minutes before
Area Forecast Discussion National Weather Service Norman OK 256 PM CDT Fri Jun 2 2017 .DISCUSSION... Spatial coverage of convection continues to be the biggest forecast challenge. This is typical when weak synoptic scale forcing and fairly weak winds aloft occur in a very moist and modestly unstable environment. Convective-scale processes such as MCVs and boundaries will probably be present across some parts of the area for much of the next couple of days. There have been some fairly minor synoptic-scale trends in model guidance that necessitate slightly greater coverage of higher precipitation probabilities on Sunday. We'll detail this below. Otherwise, changes to the forecast were relatively minor. Latest experimental GOES-16 water vapor imagery channels clearly show a plume of deep moisture streaming northward from the Rio Grande Valley across Texas into Oklahoma. Checking a few GPS precipitable water sites across north Texas shows anomalous values around 1.90 inches which are well above the 90th percentile on SPC's sounding climatology page using the Fort Worth site. Persistent clouds and cool temperatures have resulted in weak instability. With weak deep layer shear, storm intensity has been fairly low. Heavy rain and potential localized flooding will be the main hazard today and tonight. A similar kinematic/thermodynamic profile is expected tomorrow and convection will develop across the area again with a locally heavy rain/flooding threat. Weak mid-upper low will move slowly east across the area through Saturday, and then deepen a little more than previous model runs showed on Sunday. Upper flow pattern becomes northwesterly (albeit weak) next week. Convection that initiates in the Rockies could move southeast into at least northwestern portions of the area. We kept the broad brush approach with precipitation chances until we see more agreement among medium range guidance. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 65 80 66 / 60 50 50 50 Hobart OK 75 65 81 65 / 60 50 50 50 Wichita Falls TX 75 67 83 67 / 100 60 60 50 Gage OK 76 62 78 62 / 40 40 40 40 Ponca City OK 81 64 80 65 / 20 20 50 40 Durant OK 78 67 83 68 / 60 50 50 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/12
Hazardous weather outlook, Jun 2, 11:20 AM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1120 AM CDT Fri Jun 2 2017 OKZ004>048-050>052-TXZ083>090-031630- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1120 AM CDT Fri Jun 2 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Showers and thunderstorms will continue this afternoon and last into the evening and overnight across portions of the area. The greatest chances will exist across southern and western Oklahoma and western north Texas. Severe thunderstorms are unlikely. However, a few thunderstorms could produce strong wind gusts. .Heavy Rainfall/Flooding... Localized heavy rainfall amounts and flooding or flash flooding are possible with thunderstorm activity today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Showers and thunderstorms will remain possible Saturday through Wednesday across portions of Oklahoma and north Texas. Although widespread severe storms are not expected, a few strong to severe thunderstorms may occur, at times, through early next week. .Heavy Rainfall/Flooding... Localized heavy rainfall and flooding will be possible, mainly Saturday through Sunday. Some locations may receive over two to three inches of rainfall this weekend. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:07 AM CDT | Flood Watch | OUN | Atoka, Bryan, Carter, Johnston, Love, Marshall | 18 hr |
| Jun 3, 8:11 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 24 hr |
| Jun 3, 1:12 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Grant, Woods, Woodward | 3 hr |
| Jun 3, 3:46 PM CDT | Special Weather Statement | OUN | Grant | 44 min |
| Jun 3, 3:58 PM CDT | Areal Flood Advisory | OUN | Blaine, Custer, Dewey, Washita | 2 hr |
| Jun 3, 5:24 PM CDT | Special Weather Statement | OUN | Kiowa, Washita | 36 min |
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.